Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 43, NWS Honolulu, HI

December 1, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 1, 2007, 9:33 PM HST for Kalawao County, Hawaii. It took effect at Dec 2, 2007, 4:00 AM HST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 9:33 PM HST (07:33 UTC)
In effect from
Dec 2, 2007, 4:00 AM HST
Expired
Dec 3, 2007, 3:43 AM HST
In force
24 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 7.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 020733
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
933 PM HST SAT DEC 1 2007

...STRONG WINDS TO DEVELOP OVER HALEAKALA SUMMIT...

.A COLD FRONT APPROACHING THE STATE FROM THE NORTHWEST IS EXPECTED
TO BRING STRONG WINDS TO THE SUMMIT OF HALEAKALA ON SUNDAY AND
SUNDAY NIGHT. 

HIZ022-021515-
/O.NEW.PHFO.WI.Y.0043.071202T1400Z-071203T1600Z/
HALEAKALA SUMMIT-
933 PM HST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 6 AM HST
MONDAY. 

WIND SPEEDS WILL INCREASE THROUGH THE NIGHT...REACHING 30 TO 35
MPH BY EARLY SUNDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRAVENDER
3 follow-up statements
000 
WWHW70 PHFO 021334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST SUN DEC 2 2007

...STRONG WINDS TO DEVELOP OVER HALEAKALA SUMMIT...

.A COLD FRONT APPROACHING THE STATE FROM THE NORTHWEST IS
EXPECTED TO BRING STRONG WINDS TO THE SUMMIT OF HALEAKALA TODAY
AND TONIGHT.

HIZ022-030230-
/O.CON.PHFO.WI.Y.0043.071202T1400Z-071203T1600Z/
HALEAKALA SUMMIT-
334 AM HST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

WIND SPEEDS WILL INCREASE TO 30 TO 35 MPH THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWHW70 PHFO 030217
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
417 PM HST SUN DEC 2 2007

...STRONG WINDS TO DEVELOP OVER HALEAKALA SUMMIT...

.STRONG WINDS EXPECTED TO CONTINUE ON THE SUMMIT OF HALEAKALA
TONIGHT.

HIZ022-031530-
/O.CON.PHFO.WI.Y.0043.000000T0000Z-071203T1600Z/
HALEAKALA SUMMIT-
417 PM HST SUN DEC 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MORRISON
000 
WWHW70 PHFO 031343
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 AM HST MON DEC 3 2007

...WIND ADVISORY CANCELLED...


HIZ022-031445-
/O.CAN.PHFO.WI.Y.0043.000000T0000Z-071203T1600Z/
HALEAKALA SUMMIT-
343 AM HST MON DEC 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS OVER HALEAKALA HAVE DIMINISHED...AND ARE EXPECTED TO REMAIN
BELOW THE ADVISORY LEVEL OF 30 MPH.

$$

BRAVENDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 1, 8:30 PM HST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 1, 8:30 PM HST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SAT DEC 1 2007

.SYNOPSIS...
A WEAKENING COLD FRONT NORTH OF THE STATE WILL BRING SCATTERED
SHOWERS TO THE SMALLER ISLANDS TONIGHT...WITH KAUAI EXPECTED TO SEE
THE MOST RAIN. SOUTHWEST WINDS WILL INCREASE TONIGHT AND SUNDAY
AHEAD OF A STRONGER COLD FRONT...WHICH WILL MOVE ACROSS KAUAI AND
OAHU ON SUNDAY BEFORE STALLING OVER MAUI COUNTY MONDAY. THIS FRONT
WILL BRING WIDESPREAD SHOWERS AND THE POTENTIAL FOR HEAVY RAINFALL
TO THE SMALLER ISLANDS.

&&

.DISCUSSION...
A DISSIPATING COLD FRONT IS LOCATED NORTH OF THE STATE...WITH
SHOWERS CONTINUING TO DEVELOP IN THE MOIST AIRMASS SOUTH OF THE OLD
BOUNDARY. 04Z POES AMSU TOTAL PRECIPITABLE WATER SENSOR SHOWS 1.8
INCHES NEAR KAUAI...WHICH IS SUPPORTED BY THE 00Z PHLI SOUNDING.
EXPECT SHOWERS WILL INCREASE IN COVERAGE OVERNIGHT ACROSS THE
COASTAL WATERS...WITH THE KONA WINDS BRINGING THE GREATEST RAINFALL
TO THE TRADITIONAL LEEWARD AREAS.

THE STRONGER COLD FRONT THAT WILL AFFECT THE STATE EARLY NEXT WEEK
IS CURRENTLY ABOUT 500 MILES NORTHWEST OF HONOLULU. 00Z GFS IS
PRETTY CONSISTENT WITH ITS EARLIER RUNS AS FAR AS TIMING...BRINGING
THE FRONT ACROSS KAUAI AND OAHU ON SUNDAY AND STALLING IT OVER MAUI
COUNTY SUNDAY NIGHT/MONDAY. THE EXISTING AIRMASS IS ALREADY QUITE
MOIST...AND SHOWERS WILL INCREASE IN COVERAGE ALONG AND AHEAD OF THE
BOUNDARY. THE MAIN UPPER-LEVEL JET/SHORTWAVE REMAIN NORTH OF THE
STATE...CARVING OUT A BROAD TROUGH OVER THE REGION. CONSEQUENTLY...
MID-LEVEL COLD ADVECTION IS PRETTY WEAK THROUGH THE FIRST PART OF
THE WEEK. HOWEVER...ENOUGH MOISTURE POOLS ALONG THE SURFACE TROUGH
TO WARRANT MENTION OF HEAVY RAINS POSSIBLE.

DEEP SOUTHWESTERLY FLOW HAS ALREADY STARTED TO PICK UP AHEAD OF THE
NEXT FRONT...WITH GUSTY DOWNSLOPE WINDS OCCURRING AT TRADITIONAL
WINDWARD LOCATIONS. WINDS AT HALEAKALA HAVE SLOWLY INCREASED DURING
THE EVENING...AND BEAR FURTHER WATCHING FOR A POTENTIAL WIND
ADVISORY. THE LOCAL HIGH RESOLUTION WRF-NMM FROM 00Z/01 SHOWS SUMMIT
LEVEL WINDS INCREASING ABOVE ADVISORY LEVELS SUNDAY MORNING. THIS IS
SOMEWHAT IN LINE WITH THE 00Z/02 RUNS OF THE NAM AND GFS. A 04Z
DESCENT SOUNDING INTO PHLI AND THE PHKI VWP SHOW WINDS HAVE
INCREASED A FEW KNOTS SINCE THE 00Z PHLI RAOB...WITH WIND SPEEDS
THAT WOULD BE INDICATIVE OF AN ADVISORY AT SUMMIT LEVEL. WILL ISSUE
A WIND ADVISORY THIS EVENING FOR LEAD TIME AS WINDS ARE EXPECTED TO
INCREASE NEAR THE START OF THE SUNDAY PERIOD. THERE ARE A COUPLE
WIND SENSORS ON MAUNA KEA THAT ARE REPORTING WINDS NEAR 30 MPH AS
WELL. HOWEVER...THE DIRECTIONS OF THE WINDS LEAD ME TO BELIEVE THAT
THEY ARE UNREPRESENTATIVE. THE BULK OF THE SENSORS REMAIN MUCH
LIGHTER...WHICH IS MORE IN LINE WITH THE OVERALL SYNOPTIC AND
MESOSCALE PATTERNS. THEREFORE WILL ONLY INCLUDE HALEAKALA IN THE
ADVISORY FOR NOW.

THE 00Z GFS CONTINUES TO STICK WITH A WETTER SOLUTION THROUGH THE
BULK OF THE WORK WEEK...WITH A CUTOFF LOW DEVELOPING NORTHWEST OF
THE STATE IN TUESDAY/WEDNESDAY AND LINGERING THROUGH THE END OF THE
WORK WEEK. THE COLD FRONT THAT STALLS NEAR MAUI COUNTY WOULD LIFT
NORTHWARD AND GET ABSORBED INTO THE DEVELOPING SYSTEM. THE 12Z/01
ECMWF IS ACTUALLY RATHER SIMILAR TO THE GFS...BUT WITH DIFFERENCES
IN THE EXACT PLACEMENT AND TIMING. INSTABILITY WILL INCREASE
QUICKLY BY MID-WEEK WITH COLD MID-LEVEL TEMPERATURES AND ABUNDANT
ANTECEDENT MOISTURE. IF THIS SCENARIO PANS OUT...WE COULD SEE HEAVY
RAIN AND POSSIBLE THUNDERSTORMS OVER PORTIONS OF THE STATE IN THE
WEDNESDAY THROUGH FRIDAY TIME FRAME.

&&

.MARINE...
THE NORTHWEST SWELL PEAKED AT 13 FT/15 SEC AT THE WAIMEA BUOY EARLY
THIS AFTERNOON AND HAD SLOWLY SUBSIDED TO 10 FT THIS EVENING. WILL
LET THE HIGH SURF WARNING EXPIRE AT 10 PM THIS EVENING...TO BE
REPLACED BY THE HIGH SURF ADVISORY.

SMALL CRAFT REMAINS FOR MOST HAWAIIAN COASTAL WATERS DUE TO
HAZARDOUS SEAS PRODUCED BY THE LARGE NORTHWEST SWELL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 4 PM HST SUNDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-MOLOKAI-WINDWARD HALEAKALA-KONA.

WIND ADVISORY FROM 4 AM SUNDAY TO 6 AM HST MONDAY FOR HALEAKALA
SUMMIT.

SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-ALENUIHAHA
CHANNEL-BIG ISLAND WINDWARD WATERS.

&&

BRAVENDER

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.